Alert archive / Alabama / Wind Advisories in 2019

Wind Advisory 1, NWS Birmingham, AL

January 19, 201939 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Jan 19, 2019, 3:25 AM CST for 39 counties in Alabama. It took effect at Jan 19, 2019, 9:00 AM CST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2019, 3:25 AM CST (09:25 UTC)
In effect from
Jan 19, 2019, 9:00 AM CST
Expired
Jan 20, 2019, 12:00 PM CST
In force
27 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2019-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2019-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

285 
WWUS74 KBMX 190925
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
325 AM CST Sat Jan 19 2019

...BREEZY CONDITIONS EXPECTED ACROSS CENTRAL ALABAMA TODAY...



ALZ011>015-017>050-192200-
/O.NEW.KBMX.WI.Y.0001.190119T1500Z-190120T0100Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, 
Marion, Centreville, Clanton, Rockford, Alexander City, 
Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, 
Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, 
Montgomery, Tuskegee, Union Springs, Auburn, Opelika, 
Phenix City, Troy, and Eufaula
325 AM CST Sat Jan 19 2019

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CST
THIS EVENING...

The National Weather Service in Birmingham has issued a Wind
Advisory, which is in effect from 9 AM this morning to 7 PM CST
this evening. 

* TIMING...9 am to 7 pm

* WINDS...Sustained 20 to 25 mph, with gusts exceeding 30 mph.

* IMPACTS...Gusty winds can bring down tree branches and
  vulnerable or weakened trees. Travel may be difficult at times
  for those in high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 35 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$
4 follow-up statements
420 
WWUS74 KBMX 191151
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
551 AM CST Sat Jan 19 2019

...BREEZY CONDITIONS EXPECTED ACROSS CENTRAL ALABAMA TODAY...

ALZ011>015-017>050-200100-
/O.CON.KBMX.WI.Y.0001.190119T1500Z-190120T0100Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, 
Marion, Centreville, Clanton, Rockford, Alexander City, 
Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, 
Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, 
Montgomery, Tuskegee, Union Springs, Auburn, Opelika, 
Phenix City, Troy, and Eufaula
551 AM CST Sat Jan 19 2019

...WIND ADVISORY REMAINS IN EFFECT THROUGH 7 PM CST THIS 
EVENING...

* TIMING...of the strongest winds will be through 7 pm.

* WINDS...Sustained 20 to 25 mph, with gusts exceeding 30 mph.

* IMPACTS...Gusty winds can bring down tree branches and 
  vulnerable or weakened trees. Travel may be difficult at times 
  for those in high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 35 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$
358 
WWUS74 KBMX 191937
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
137 PM CST Sat Jan 19 2019

...WINDY CONDITIONS EXPECTED ACROSS CENTRAL ALABAMA SUNDAY 
MORNING...

.Southerly winds will remain gusty ahead of a strong cold front.
The cold front will move through Central Alabama early this
evening and winds behind the front will remain gusty. 

ALZ011>015-017>050-200400-
/O.EXT.KBMX.WI.Y.0001.000000T0000Z-190120T1800Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, 
Marion, Centreville, Clanton, Rockford, Alexander City, 
Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, 
Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, 
Montgomery, Tuskegee, Union Springs, Auburn, Opelika, 
Phenix City, Troy, and Eufaula
137 PM CST Sat Jan 19 2019

...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST SUNDAY...

* TIMING...of the strongest winds will be through Sunday morning.

* WINDS...Sustained 20 to 25 mph, with gusts possibly exceeding 
  40 mph.

* IMPACTS...Gusty winds can bring down tree branches and 
  vulnerable or weakened trees. Travel may be difficult at times 
  for those in high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 35 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$
747 
WWUS74 KBMX 200333
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
933 PM CST Sat Jan 19 2019

...WINDY CONDITIONS EXPECTED ACROSS CENTRAL ALABAMA THROUGH 
SUNDAY MORNING...

.The strong cold front is moving through Central Alabama Saturday
evening. Winds will shift to the west and then northwest behind
the front. These winds will remain gusty through Sunday morning.

ALZ011>015-017>050-201200-
/O.CON.KBMX.WI.Y.0001.000000T0000Z-190120T1800Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, 
Marion, Centreville, Clanton, Rockford, Alexander City, 
Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, 
Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, 
Montgomery, Tuskegee, Union Springs, Auburn, Opelika, 
Phenix City, Troy, and Eufaula
933 PM CST Sat Jan 19 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

* TIMING...Through Sunday morning.

* WINDS...Sustained 20 to 25 mph, with gusts to 40 mph. 

* IMPACTS...Gusty winds can bring down tree branches and 
  vulnerable or weakened trees. Travel may be difficult at times 
  for those in high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 35 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$
390 
WWUS74 KBMX 201000
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
400 AM CST Sun Jan 20 2019

...WINDY CONDITIONS EXPECTED ACROSS CENTRAL ALABAMA THROUGH
NOON TODAY...


ALZ011>015-017>050-201800-
/O.CON.KBMX.WI.Y.0001.000000T0000Z-190120T1800Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, 
Marion, Centreville, Clanton, Rockford, Alexander City, 
Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, 
Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, 
Montgomery, Tuskegee, Union Springs, Auburn, Opelika, 
Phenix City, Troy, and Eufaula
400 AM CST Sun Jan 20 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...Through Noon Today.

* WINDS...Sustained 20 to 25 mph, with gusts to 40 mph.

* IMPACTS...Gusty winds can bring down tree branches and 
  vulnerable or weakened trees. Travel may be difficult at times 
  for those in high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 35 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Jan 19, 3:21 AM CST, 4 minutes earlier.

Area forecast discussion, Jan 19, 3:21 AM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
321 AM CST Sat Jan 19 2019

.SHORT TERM...
Today and Tonight.

A busy 24 hours is ahead for Central AL weather-wise. We start off
with some areas of dense fog this morning before winds start to pick
up ahead of an approaching surface low and cold front. Then we have
the threat for severe weather, bringing the chance for even stronger
straight line winds and tornadoes. After the cold front passes, very
cold air is advected into Central AL, leading to at least some
chance for scattered snow flurries (no accumulations). For
organizational purposes, I'll break down each part of today's
forecast below.

Fog:

We've had some areas of dense fog develop overnight across
southeastern portions of Central AL. Visibilities as low as 1/2 mile
at times can be expected through roughly 7am before the winds pick
up and begin to mix out the morning fog.

Wind:

Wind speeds begin increasing throughout the morning hours as a
deepening surface low builds into Western TN. This will steepen the
pressure gradient across Central AL, leading to gusty winds for most
of the day regardless of any thunderstorm activity. Currently, I
have forecast sustained winds 20-25 mph with gusts over 30 mph.
Mountain ridgetops will see even higher speeds. Therefore, I have
issued a wind advisory across all of Central AL from 9am to 7pm
today. As the front passes, we could see a brief period of
decreased winds (still windy, just not exceeding 30 mph gusts)
before winds pick back up late tonight into the overnight hours.
Another wind advisory may be needed later to capture this, but for
now I'll focus on this morning/afternoon's wind.

Severe Storms:

The deepening surface low is associated with a deep
upper level trough that brings substantial dynamic forcing along
with it. Ahead of the cold front, moisture is advected northward
with dewpoints reaching into the 60s for most of the area. At this
time, guidance has come into better agreement on a single line of
thunderstorms (QLCS) moving from the west-northwest across Central
AL, beginning around 10am and pushing east of our area by 6-7pm. As
this system slides through, lapse rates are in the 5.7-6.0 range,
which is decent for January. Surface instability ranges from around
200 J/kg in the northern portions of Central AL to 400-700 J/kg in
the southern half of the area. While areas in the north don't have
quite as much instability, it should be sufficient for thunderstorm
development. 500-700 J/kg is certainly more than enough instability
for this time of year to support severe thunderstorm development.

As I mentioned before, the deep trough, coupled with the deepening
surface low sets up a very dynamic system today. The 850mb jet has
winds speeds over 60 kts, while the upper level jet exceeds 110-
120kts. With these winds aloft, and the more southerly surface winds
due to the ageostrophic flow around the surface low, the environment
becomes highly sheared. 0-6km Bulk shear is 60-75 kts with 0-1km
over 40kts. The 0-6km shear vectors are also nearly perpendicular to
the forcing and 0-3km vectors are roughly 35-45 degrees. So,
unsurprisingly, the 0-3km SRH is anywhere from 500-800 m^2/s^2. It
is worth noting guidance suggests that the upper level jet could
split this afternoon over Central AL, leading to a slight
disconnect, mainly in the northern portions of the area, where the
low level jet is not overlapped with the upper level jet that hangs
back in MS; however, the southern part of the split is still over
the southern portions of Central AL. Ultimately, this could limit
the deep shear in the north slightly. Combine that with the lower
instability, leads me to think there could be a "relative" lower
risk of damaging winds and tornadoes in the northern portions
compared to the southern half. Therefore, I will continue mentioning
a slight risk for most of Central AL, with the far north remaining
in a marginal risk. The main threat is still damaging winds, but I
don't want to under-sell the tornado threat either because latest
high-res guidances suggest some decent updraft helicity with the
storms that move through the southern areas.

Uncertainties in the severe threat:
Ahead of this system, we aren't expecting any significant
clearing in cloud cover. While we may not get tapped out with pre-
frontal rain, the expansive cloud cover could limit overall
destabilization. There is also the possibility that we have too
much environmental shear, which is really difficult to determine
forecast-wise because it's all related to the balance between the
instability and shear. Too much shear can "tear apart" any
developing updrafts, limiting the overall strength of the storms.
This is difficult to forecast because any micro-scale (storm
scale) changes in the available instability and shear could go one
way or the other. Considering the environmental shear is very
high with this system, I think we're going to need at least a
decent amount of instability (perhaps more than what would
typically get storms going in January) to help sustain the
updrafts. Therefore, the best chance for any tornado development
could be in the far southern areas where instability is forecast
to be closer to 700 J/kg (with the assumption that we are able to
destabilize). Even outside this higher instability (anywhere in
the marginal and slight risk areas) the QLCS has the potential to
produce damaging straight line winds, so I don't see any reason to
change the current risk areas. The forecast will likely need to
be updated based on mesoscale changes later this morning as we
determine the amount of destabilization across Central AL.

Snow Flurries:

The cold front pushes through Central AL and the main precip slides
east of our area by 6-7pm. Increasing winds will speed up the cold
air advection and temperatures will begin dropping below freezing
beginning in the northwest soon after midnight. At this same time,
the main upper level trough axis swings through, so any lingering
moisture could have enough lift to generate some precip. Forecast
soundings show a pretty shallow layer of moisture that drops in the
-7 to -8 degree celsius range for at least a couple of hours before
the dry air moves in. While this isn't quite the -10 to -20 degree
range we typically like to see for dendritic growth of snow
crystals, we're limited by the accuracy and resolution of model
data. Therefore, I don't want to completely rule out the possibility
of some scattered snow flurries for a few hours sometime after
midnight for most locations north of the I-85 corridor. Any snow
flurries won't amount to much, so I don't expect any accumulations
or impacts for early Sunday morning.

25/Owen

.LONG TERM...
Sunday through Friday.

As the system moves out Sunday morning, a few flurries will remain
possible as temperatures continue to drop through the morning. The
afternoon will be cold and windy as cold air really begins to set
in. High pressure builds in and will keep the area dry through
Tuesday morning.

Rain will begin to spread into the area late Tuesday afternoon in
advance of the system. This will be a very slow moving system so
rain chances really do not become likely until Wednesday morning in
the west and late Wednesday afternoon in the east. This will allow
the southerly flow to increase and bring in upper 60 degree
temperatures into the southeast by the afternoon, just before the
rain becomes widespread. Rain will continue through Wednesday night
so continued with the high rain chances. There will be a brief
window Thursday morning across the north that some rain could be
mixed with snow on the back edge of the precipitation, so did include
the chance here. Based on trends, it appears that it would be
generally just flurries once again. High pressure builds in on
Friday. Models are pretty consistent on this so confidence is fairly
high on the chances of rain and overall timing.

As we move into Friday, there are some model discrepancies, but the
both indicate a clipper system will slide southeast along the
backside of the trough. The GFS is a little more bullish than its
counterpart the Euro, so confidence on this system is low. With that
said, the overall timing of the system would be late Friday
afternoon into the overnight hours on Friday night. If the system
holds together there would be rain on the onset switching to snow
after 6 to 9 pm across the north. Will forego any mention of winter
in the HWO at this time as confidence is just too low to to include
but definitely worth watching the trends over the next few days.

16

&&

.AVIATION...
06Z TAF Discussion.

Terminal forecasts remain busy this period. The general trend of
the forecast remains unblemished as restrictions quickly develop
within a few hours. Temporary cloud dissipation has lead to some
fog developing. This will only aide in low cloud development and
restrictions for terminals, especially south. Therefore, have IFR
ceilings developing by 10z many spots and lasting at least 5
hours before slightly rising. The low level winds just above the
surface will also increase rapidly from west to central
overnight. This winds will be high enough to add a period of LLWS
to the northern terminals for a few hours on both sides of 12z.
Showers and some storms will become more prevalent starting before
18z west and ending after 00z east. Added prob30 for tsra most
spots at this time. The gradient increases and have wind veering
to the south and southwest quickly Saturday. Some gusts may reach
the 25 kt range. Wind eventually shift to the west generally begin
after 21z west and progress eastward into the evening hours. Then
eventually winds swing to the northwest beyond the period.
Restrictive ceilings hang around until Sunday.

75

&&

.FIRE WEATHER...

Increasing rain chances today with gusty winds likely. Dry and
cold conditions will move into the region for Sunday and Monday.
There are no fire weather concerns at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     65  30  37  22  43 / 100  20  10   0   0
Anniston    66  31  39  22  45 / 100  20  10   0   0
Birmingham  65  30  39  24  46 / 100  20  10   0   0
Tuscaloosa  67  31  42  26  48 / 100  20   0   0   0
Calera      66  30  41  25  47 / 100  20  10   0   0
Auburn      66  34  43  26  47 / 100  60  10   0   0
Montgomery  71  35  44  27  50 / 100  20  10   0   0
Troy        70  34  45  27  51 / 100  50   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Wind Advisory from 9 AM this morning to 7 PM CST this evening
for the following counties: Autauga...Barbour...Bibb...Blount...
Bullock...Calhoun...Chambers...Cherokee...Chilton...Clay...
Cleburne...Coosa...Dallas...Elmore...Etowah...Fayette...Greene...
Hale...Jefferson...Lamar...Lee...Lowndes...Macon...Marengo...
Marion...Montgomery...Perry...Pickens...Pike...Randolph...
Russell...Shelby...St. Clair...Sumter...Talladega...Tallapoosa...
Tuscaloosa...Walker...Winston.

&&
Hazardous weather outlook, Jan 18, 7:33 PM CST, 7 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
733 PM CST Fri Jan 18 2019

ALZ011>015-017>050-200445-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
733 PM CST Fri Jan 18 2019

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Tonight.

Low clouds and areas of fog are expected again overnight. This
combination will lead to reduced visibilities. At times, these
visibilities will drop to one mile or less. The most likely locations
for these reductions will be near and south of Interstate 59. Winds
will slowly increase from the northwest overnight and some
improvement in these conditions is anticipated as we approach
sunrise. Use extra caution when traveling this evening and overnight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Damaging straight line winds and brief tornadoes are possible on
Saturday, generally from 9 am through 6 pm. The best chance for
severe thunderstorms and tornadoes will be near and south of a line
from Vernon, to Fayette, to Anniston. A few strong storms just below
severe limits are possible north of this line.

Increasing winds will be anticipated ahead of a strong cold front on
Saturday. After sunrise, winds will increase into the 10 to 20 mph
range with gusts of 25 to 35 mph possible. A strong cold front passes
through Central Alabama by Saturday evening. Winds will become
breezy again and rise into the 15 to 25 mph range. These winds will
last Saturday night into at least half the day Sunday.

Due to the forecasted rain amounts over the weekend, river flooding
is anticipated again near the Mississippi state line. The Tombigbee
River at Bevill Lock and Dam will enter Minor Flood Stages Sunday and
Monday before receding.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
Saturday morning and afternoon.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 9:27 AM CSTTornado WarningBMXSumter33 min
Jan 19, 9:43 AM CSTTornado WarningBMXGreene, Sumter35 min
Jan 19, 10:13 AM CSTTornado WarningBMXGreene, Tuscaloosa13 min
Jan 19, 10:36 AM CSTTornado WarningBMXGreene17 min
Jan 19, 10:51 AM CSTTornado WarningBMXJefferson, Tuscaloosa17 min
Jan 19, 1:46 PM CSTTornado WarningBMXAutauga, Dallas, Lowndes44 min
Jan 19, 2:27 PM CSTTornado WarningBMXAutauga, Coosa, Elmore, Tallapoosa48 min
Jan 19, 2:44 PM CSTTornado WarningBMXElmore, Montgomery46 min
Jan 19, 4:27 PM CSTTornado WarningBMXBullock, Macon, Russell29 min
Jan 19, 4:39 PM CSTSevere Thunderstorm WarningBMXLee, Russell36 min
Jan 19, 4:54 PM CSTTornado WarningBMXLee, Russell11 min

Nearby

Wind Advisories in Alabama, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.